MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA OS-8; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA OS-8; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: reason for revision surgery.Sutures broken or wound dehisense & wound re-open.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? (stratafix symmetric) was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? (stratafix symmetric) were two reverse stitches performed across the incision prior to closure? please describe the appearance of the suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.Are there any pictures of the dehiscence?.
 
Event or Problem Description
It was reported that a patient underwent a tka (total knee arthroplasty) (b)(6) 2025 and barbed suture was used.The patient came back to the surgeon.The surgeon observed that the barbed sutures used on capsule closure were broken after 12-15 days during the physiotherapy duration.The patient was re-admitted for re-do procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a1, a2, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: what is the surgeon¿s experience with this stratafix suture? surgeon (dr.(b)(6) use stratafix suture from (b)(6) 2025 onwards and had used in more than 50 tkr procedures.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Patient name: (b)(6), age: approx.60 years date and name of index surgical procedure? date? and procedure name: total knee replacement (tkr) the diagnosis and indication for the index surgical procedure? patient suffers from ortho pain in both knees so that surgeon suggests to patient for bilateral total knee replacement.What was the tissue condition (normal, thin, calcified, fragile, diseased)? n/a (stratafix symmetric) was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? the fixation tab of the stratafix suture always seated above and adjacent of the tissue plane as per suggested initiation technique.(stratafix symmetric) were two reverse stitches performed across the incision prior to closure? yes, surgeon always take two reverse stitches while using stratafix suture in tkr procedure.Please describe the appearance of the suture during the second procedure.At the time of the second procedure, surgeon used only vicryl plus in that procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? yes, the suture breaks and it was breaks from above from the midpoint and nearest the endpoint of the tissue plane.Did the sutures barbs not engage in the tissue? n/a did the suture pull out of the tissue? not pulling out from the tissue and it broke down in the midpoint of the suture.Were there any patient stress factors that led to the suture breaking or pulling out of the tissue? n/a onset date/time of dehiscence? (# post op days) issue happens after the discharge of 15 days & during the physiotherapy time of the patient.How was the dehiscence managed? surgeon performed re-do procedure of the surgeon please describe any surgical intervention required for the wound dehiscence including date and findings.When the surgeon recome for the follow-up visit and surgeon observes that some of the issue happened in the knee such as wound dehiscence.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? yes, the surgeon has observed that sutures were broken at the deep fascia / joint capsule end.What symptoms did the patient experience following the index surgical procedure? onset date? surgeon re-admits the patient again into the surgical procedure / re-do procedure.Other relevant patient history/concomitant medications? n/a what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? after the re-do procedure, patient discharged from the hospital.Will product be returned? if so, please provide the return date and tracking information.Used product not available due to issue happened after the 15 days of the discharge and try to arrange same batch lot of the product.Will try to courier in next 2-3 days.Are there any pictures of the dehiscence? n/a.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA OS-8
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22984208
Report Number2210968-2025-10220
Device Sequence Number8918438
Product Code NEW
UDI-Device Identifier10705031245266
UDI-Public(01)10705031245266(17)261031(10)104H4Z
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A205
Device Lot Number104H4Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown